Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 71, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2015, 1:29 PM CDT for Davidson County, Robertson County, Sumner County, Tennessee. It was in force for 31 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2015, 1:29 PM CDT (18:29 UTC)
- Expired
- Jun 8, 2015, 2:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 1:33 PM CDT | HAIL 1 | Springfield, TN | NICKEL TO QUARTER SIZE HAIL |
| Jun 8, 1:39 PM CDT | HAIL 0.7 | Springfield, TN | WIND DRIVEN DIME SIZE HAIL |
| Jun 8, 1:42 PM CDT | HAIL 1 | 3 Se Springfield, TN | |
| Jun 8, 1:51 PM CDT | TSTM WND DMG | Cedar Hill, TN | TREES DOWN AT KINNEYS ROAD AND OLD WASHINGTON ROAD |
| Jun 8, 1:52 PM CDT | TSTM WND DMG | Cedar Hill, TN | TREES DOWN AT KINNEYS ROAD AND CALVARY CHURCH ROAD |
| Jun 8, 2:00 PM CDT | HAIL 1 | 4 W Springfield, TN | NSSL SHAVE REPORT |
| Jun 8, 2:00 PM CDT | HAIL 1 | 5 Sse Cedar Hill, TN | NSSL SHAVE REPORT |
| Jun 8, 2:00 PM CDT | HAIL 1 | 6 S Portland, TN | NSSL SHAVE REPORT |
| Jun 8, 2:00 PM CDT | HAIL 1.5 | 4 Sse Cedar Hill, TN | NSSL SHAVE REPORT |
| Jun 8, 2:10 PM CDT | HAIL 1 | 5 Sse Cedar Hill, TN | NSSL SHAVE REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:57 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
631
WUUS54 KOHX 081829
SVROHX
TNC037-147-165-081900-
/O.NEW.KOHX.SV.W.0071.150608T1829Z-150608T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
129 PM CDT MON JUN 8 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTH CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...
SOUTHERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
WESTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
* UNTIL 200 PM CDT
* AT 128 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SPRINGFIELD...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENBRIER AROUND 135 PM CDT.
RIDGETOP AROUND 140 PM CDT.
CROSS PLAINS AND MILLERSVILLE AROUND 145 PM CDT.
WHITE HOUSE AROUND 150 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE COTTONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3659 8647 3636 8648 3639 8701 3657 8701
TIME...MOT...LOC 1829Z 270DEG 35KT 3648 8690
HAIL...1.00IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:42 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 8, 12:42 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1242 PM CDT MON JUN 8 2015 .UPDATE...18Z AVIATION. && .AVIATION... STORMS WILL WORK THROUGH ALL 3 TERMINALS THIS AFTERNOON. ADDRESSED THIS WITH VCTS AND TEMPO GROUP WITH BEST TIMING OF THE STRONGEST STORMS. CSV COULD SEE 2 ROUNDS OF STORMS. FIRST IN THE NEXT COUPLE OF HOURS AND THEN LATER AROUND 00Z. ADDITIONAL ISSUE WILL BE FOG TONIGHT AFTER THE STORMS PUSH EAST. WITHOUT A CHANGE OF AIR MASS BEHIND THE SFC BOUNDARY AND A MOIST BOUNDARY LAYER FOG CAN BE EXPECTED AT ALL THREE TERMINALS UNTIL 14Z. WINDS WILL BE WESTERLY AND GUSTY THIS AFTERNOON. STRONG GUSTS TO 40 KTS CAN BE EXPECTED WITH THE STRONGEST STORMS THIS AFTERNOON. REAGAN && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 10
Hazardous weather outlook, Jun 8, 5:00 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON JUN 8 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-091000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE THIS AFTERNOON AND EVENING. MAIN CONCERNS WITH SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS. LARGE HAIL AND AN ISOLATED TORNADO OR TWO CAN NOT BE TOTALLY RULED OUT EITHER. LOCALIZED FLOODING WILL ALSO BE A CONCERN...WITH SOME SPOTS... ESPECIALLY ACROSS THE UPPER CUMBERLAND REGION THIS EVENING... POTENTIALLY EXPERIENCING TWO TO THREE INCHES OF RAIN IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Jun 8, 11:33 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1133 AM CDT MON JUN 8 2015
TNZ005-006-081700-
MONTGOMERY-STEWART-
1133 AM CDT MON JUN 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...
AT 1131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BIG ROCK...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BIG ROCK.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3667 8785 3664 8784 3665 8743 3656 8741
3648 8788 3667 8794
10Special weather statement, Jun 8, 12:22 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1222 PM CDT MON JUN 8 2015
TNZ006>008-081800-
MONTGOMERY-ROBERTSON-SUMNER-
1222 PM CDT MON JUN 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...ROBERTSON AND SUMNER
COUNTIES...
AT 1222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS 11 MILES NORTHWEST OF SPRINGFIELD
...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE ORLINDA...BLACK JACK AND
MITCHELLVILLE.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
GUSTY WINDS WILL LIKELY BLOW DOWN LIMBS AND POSSIBLY A FEW TREES.
SCATTERED POWER OUTAGES MAY OCCUR.
LAT...LON 3664 8621 3647 8624 3646 8733 3665 8731
3666 8659 3664 8655 3666 8652 3666 8636
07Special weather statement, Jun 8, 1:07 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 107 PM CDT MON JUN 8 2015 TNZ030>032-064-065-081845- DE KALB-JACKSON-PUTNAM-SMITH-WHITE- 107 PM CDT MON JUN 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...JACKSON...PUTNAM... SMITH AND WHITE COUNTIES... AT 104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GORDONSVILLE...MOVING EAST AT 30 MPH. SOME LOCATIONS IN THE PATH INCLUDE LIBERTY...DOWELLTOWN... ALEXANDRIA...HICKMAN...CENTER HILL LAKE...EDGAR EVANS STATE PARK... BAXTER...BURGESS FALLS STATE PARK AND HAMPTONS CROSSROADS. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GUSTY WINDS WILL LIKELY BLOW DOWN LIMBS AND POSSIBLY A FEW TREES. SCATTERED POWER OUTAGES MAY OCCUR. LAT...LON 3626 8558 3601 8547 3597 8601 3614 8606
Special weather statement, Jun 8, 1:08 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 108 PM CDT MON JUN 8 2015 TNZ028-062>064-078-081900- CANNON-DE KALB-RUTHERFORD-WARREN-WILSON- 108 PM CDT MON JUN 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DE KALB...RUTHERFORD... WARREN AND WILSON COUNTIES... AT 106 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WOODBURY...MOVING EAST AT 30 MPH. SOME LOCATIONS IN THE PATH INCLUDE MILTON...READYVILLE...WOODBURY... AUBURNTOWN AND SMITHVILLE. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GUSTY WINDS WILL LIKELY BLOW DOWN LIMBS AND POSSIBLY A FEW TREES. SCATTERED POWER OUTAGES MAY OCCUR. LAT...LON 3603 8578 3573 8576 3574 8627 3591 8633
Local storm report, Jun 8, 1:15 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
115 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM HAIL MITCHELLVILLE 36.63N 86.54W
06/08/2015 E1.25 INCH SUMNER TN NWS OFFICE
HALF DOLLAR SIZE HAIL ON THE KY/TN STATE LINE.
&&
EVENT NUMBER OHX1500537
JJLocal storm report, Jun 8, 1:18 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
118 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL 5 E CLARKSVILLE 36.56N 87.26W
06/08/2015 M1.00 INCH MONTGOMERY TN TWITTER
QUARTER SIZE HAIL IN CLARKSVILLE OFF OF I-24 AT EXIT
11.
&&
EVENT NUMBER OHX1500538
JJThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:33 AM CDT | Special Weather Statement | OHX | Stewart | 27 min |
| Jun 8, 11:41 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 34 min |
| Jun 8, 12:22 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 38 min |
| Jun 8, 12:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 34 min |
| Jun 8, 1:07 PM CDT | Special Weather Statement | OHX | DeKalb | 38 min |
| Jun 8, 1:08 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 52 min |
| Jun 8, 1:13 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 32 min |
| Jun 8, 1:14 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 46 min |
| Jun 8, 1:36 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 24 min |
| Jun 8, 1:41 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam, White | 49 min |
| Jun 8, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 27 min |
| Jun 8, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 34 min |
| Jun 8, 1:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 31 min |
| Jun 8, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 25 min |
| Jun 8, 2:32 PM CDT | Special Weather Statement | OHX | Cumberland | 28 min |
| Jun 8, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 23 min |
| Jun 8, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson | 34 min |
| Jun 8, 2:46 PM CDT | Special Weather Statement | OHX | Wayne | 44 min |
| Jun 8, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 37 min |
| Jun 8, 2:59 PM CDT | Special Weather Statement | OHX | Lawrence | 31 min |
| Jun 8, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 32 min |
| Jun 8, 3:05 PM CDT | Special Weather Statement | OHX | Dickson | 25 min |
| Jun 8, 3:09 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| Jun 8, 3:20 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Wilson | 3 hr |
| Jun 8, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Williamson | 39 min |
| Jun 8, 3:31 PM CDT | Special Weather Statement | OHX | Lawrence | 29 min |
| Jun 8, 3:43 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 47 min |
| Jun 8, 3:46 PM CDT | Special Weather Statement | OHX | Perry | 44 min |
| Jun 8, 4:01 PM CDT | Special Weather Statement | OHX | Williamson | 29 min |
| Jun 8, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 35 min |
| Jun 8, 4:24 PM CDT | Special Weather Statement | OHX | Hickman | 36 min |
| Jun 8, 4:26 PM CDT | Special Weather Statement | OHX | Smith | 34 min |
| Jun 8, 4:39 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 36 min |
| Jun 8, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 18 min |
| Jun 8, 4:46 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 3 hr |
| Jun 8, 4:59 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Rutherford, Williamson and 1 more | 3 hr |
| Jun 8, 5:11 PM CDT | Special Weather Statement | OHX | Rutherford | 34 min |
| Jun 8, 5:19 PM CDT | Special Weather Statement | OHX | Overton | 26 min |
| Jun 8, 6:08 PM CDT | Special Weather Statement | OHX | Stewart | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.